Alert archive / Kentucky / Wind Advisories in 2024

Wind Advisory 4, NWS Louisville, KY

January 12, 202449 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Jan 12, 2024, 5:00 AM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Jan 12, 2024, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2024, 5:00 AM CST (11:00 UTC)
In effect from
Jan 12, 2024, 6:00 PM CST
Expired
Jan 13, 2024, 6:00 AM CST
In force
12 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2024-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2024-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2283 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

617 
WWUS73 KLMK 121100
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
600 AM EST Fri Jan 12 2024

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130000-
/O.NEW.KLMK.HW.W.0001.240112T1700Z-240113T0000Z/
/O.NEW.KLMK.WI.Y.0004.240113T0000Z-240113T1200Z/
/O.EXT.KLMK.WI.Y.0003.240112T1200Z-240112T1700Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
600 AM EST Fri Jan 12 2024 /500 AM CST Fri Jan 12 2024/

...WIND ADVISORY NOW IN EFFECT UNTIL NOON EST /11 AM CST/ TODAY...
...HIGH WIND WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO
7 PM EST /6 PM CST/ THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING
TO 7 AM EST /6 AM CST/ SATURDAY...

* WHAT...Wind gusts this morning will gradually increase in
  intensity, peaking this afternoon and early evening. Widespread
  gust over 50 mph expected, with sporadic gusts of 58 mph or more
  this afternoon and early evening. Gusts for much of the 
  overnight hours will range from 40 to 50 mph. 

* WHERE...Portions of southern Indiana and central Kentucky.

* WHEN...A wind advisory will remain in effect until noon EST /11
  AM CST/ today. A High Wind Warning will then go into effect at
  noon EST /11 AM CST/ today and last until 7 PM EST /6 PM CST/
  this evening. Afterwards, a wind advisory will then be in effect 
  from 7 PM EST /6 PM CST/ this evening to 7 AM EST /6 AM CST/ 
  Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are expected. Travel will be difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain indoors during the most 
intense part of the windstorm. Use caution if you must drive.

&&

$$

DM
2 follow-up statements
698 
WWUS73 KLMK 122352
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
652 PM EST Fri Jan 12 2024

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-131200-
/O.EXP.KLMK.HW.W.0001.000000T0000Z-240113T0000Z/
/O.CON.KLMK.WI.Y.0004.240113T0000Z-240113T1200Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
652 PM EST Fri Jan 12 2024 /552 PM CST Fri Jan 12 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/
SATURDAY...
...HIGH WIND WARNING WILL EXPIRE AT 7 PM EST /6 PM CST/ THIS
EVENING...

* WHAT...West-southwest winds 15 to 25 mph with gusts up to 40 
  mph expected.

* WHERE...All of southern Indiana and central Kentucky.

* WHEN...A wind advisory will remain in effect  this evening to 7
  AM EST /6 AM CST/ Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
109 
WWUS73 KLMK 131156
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
656 AM EST Sat Jan 13 2024

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-131300-
/O.EXP.KLMK.WI.Y.0004.000000T0000Z-240113T1200Z/
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-
Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-
Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-
Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
656 AM EST Sat Jan 13 2024 /556 AM CST Sat Jan 13 2024/

...WIND ADVISORY WILL EXPIRE AT 7 AM EST /6 AM CST/ THIS
MORNING...

Widespread gusts over 40 mph should largely be over for the area,
however gusts in the 25 to 35 mph should persist through much of
the day.

$$

BJS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Jan 12, 2:05 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Jan 12, 2:05 AM CST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
305 AM EST Fri Jan 12 2024

.Short Term (Now through Friday Night)...
Issued at 300 AM EST Fri Jan 12 2024

=====================================================================
Key Messages:

- Strong storm system with significant impacts anticipated for the
region. Damaging (58mph or greater) wind gusts are likely to occur
in areas within the region in the 12pm EST / 11am CST to 7pm EST /
6pm CST timeframe. Winds of this magnitude will likely result in
sporadic minor damage to structures, downed trees and tree limbs,
and power outages.

- Lingering rain showers will transition to snow showers overnight.
Overall accumulations will be very light (dusting) in areas that see
snow. Isolated slick spots are possible early tomorrow morning.

=====================================================================

We are currently dry and relatively calm at this hour (0730z) at the
time of this writing, though very rapid changes to the weather are
expected here shortly as a large storm system approaches. Already
seeing widespread rain and embedded thunderstorms approaching from
western Kentucky, and those should begin nosing into our region over
the next several hours.

Significant impacts are anticipated in the region as this storm
system moves into the area. For simplicity sake, the hazards/threats
associated with this system have been broken down into individual
sections in the AFD below:

*** Non-Thunderstorm Winds and Headline Plans ***

Winds will gradually increase this morning as our system approaches.
A very impressive 850mb +80kt LLJ will nose its way into southern
Kentucky before eventually overspread the region by the early
afternoon. A strong temperature inversion will keep the significant
winds aloft, but as the day progresses, we'll see the inversion
steadily weaken and low level lapse rates take a more unstable turn.
This will result in winds gradually becoming stronger through the
day.

By early afternoon, the mid/upper level dry slot will punch into our
southwestern CWA and quickly race north-northeastward. This will
'shut' off precipitation briefly, and the low level inversion that
was present this morning should be nearly eroded around the same
time. Model soundings indicate that 50kt winds could be as low as
500ft off the ground at this time, and BUFKIT momentum transfer
values suggest these significant winds will reach the surface in
several locations within the CWA. On top of this, high-res guidance
suggests that showers (or storms... more on this later) will develop
along the occluded front that will push into the region during our
'peak heating' hours. With the low level inversion nearly gone and
lapse rates near the surface showing some steepening, it seems quite
likely we could get damaging (58mph or greater) winds brought down
to the surface in this convection. Behind the occluded front, low-
level winds slightly weaken, but deeper mixing within the boundary
layer will allow gusts higher up in the lower atmosphere to mix
down, so it seems probable that there could be a 2-4 hour window
post-occluded front where sporadic 58mph wind gusts (or higher)
occur.

So, with the aforementioned setup expected, will plan to issue a
high wind warning for the entire CWA. Think the best course of
action is to have the high wind warning be separate from the wind
advisory and confined to a narrow timeframe where the highest wind
gusts will occur. As such, the plan is to have the high wind warning
run from 17z through 00z, while the wind advisory remains unchanged
(12z this morning through 12z Saturday). The issuance of this
product will be delayed until ~6am EST as its issuance sets off
weather radios (and potentially other third party apps)... and we'd
prefer not to wake folks in the middle of the night :-)

Winds will remain gusty overnight, though not as gusty as they're
expected to be this afternoon. The strongest gusts will occur
earliest in the night (45-50mph range), with gusts slowly declining
toward dawn. The current ending of the wind advisory looks fairly
good (12z Saturday) to catch most of the 40mph gust potential
overnight into early tomorrow morning.

*** Severe Thunderstorm Potential ***

As was alluded to earlier in the wind section of the AFD, CAMs do
show the development of convection along and just behind the
occluded front where forcing/lift can overcome any sort of weak
inversion. The strongest updrafts may be able to get some lightning
strikes going to be 'official' thunderstorms, and much like the non-
thunderstorm convection that develop in this same area, they'd be
capable of bringing down some of the severe winds (58mph or greater)
to the surface. SPC's current Day 1 Marginal looks good, and think
any 'true' thunderstorm wind gust potential will be isolated and
confined to narrow portions of the region.

*** Snow Potential ***

Temperatures behind the front will drop quickly during the overnight
hours, and while overall moisture will be shallow (generally 800mb
and below), we may see some light snow showers or flurries develop.
Any sort of accumulation potential would be on the very light side
(think dusting... maybe slightly more in a heavier shower). Gusty
winds overnight should help to dry up most surfaces, though can't
rule out some isolated slick spots that may be slightly more
sheltered from the wind.

.Long Term (Saturday through Thursday)...
Issued at 250 AM EST Fri Jan 12 2024

==================================================================

Key Messages:

- Wind gusts up to 30mph possible Saturday morning - afternoon.

- Arctic cold front to bring bitterly cold temperatures Saturday
night into Sunday.

- Three chances for accumulating snow late weekend and early next
week.

- Below 0F wind chills early next week with a 20-30% chance of lower
than -10F.

==================================================================

Saturday... The strong low pressure system will be located over Lake
Huron on Saturday morning and will continue to propagate northeast.
As the system continues to move out of the area, the LLJ will also
exit the region, allowing winds to ease through the day. Brief
ridging will move over the region, allowing for skies to thin and
conditions to remain dry. As the sun peaks through, daytime mixing
will allow for wind gusts up to 30mph to mix down to the surface.

Saturday Night - Sunday... The amplified upper troughing and surface
cold front will bring arctic air into the region Saturday night into
Sunday morning. An upper-level jet will move towards the Ohio Valley
Sunday morning and the region will be located in the left exit
region of the jet. Strong frontogenesis and near zero EPV values
along the arctic front will allow for plenty of lift as the front
passes. With temperatures ahead of the front below freezing, any
moisture in the low-mid levels will allow for some snow to fall
along the front. High-res guidance show a decent band of snow along
the front with ample moisture in the low-mid levels, which could
lead to a few tenths of an inch of snowfall. Coarser model guidance
shows little to no moisture at low-mid levels and a dry front. At
this time, I am leaning more towards the high-res guidance and have
a slight chance for snow in the grids with a few tenths of an inch
of accumulation.

Temperatures behind the front will plummet to single digits in
southern Indiana and low-mid teens in central Kentucky on Sunday
morning.

Zonal flow aloft and surface high pressure will move in from the
west. Skies will thin, temperatures will be in the upper teens and
low 20s, and wind chills will be near zero. Some regions could see
below zero wind chills at times.

Sunday Night and Beyond... Bitterly cold air will remain in the
region through mid-late next week. Temperatures will be dependent on
snow cover. If less snow cover exists, it is likely that
temperatures will be in the single digits for lows and teens for
highs. If more snow cover exists, temperatures will likely be at or
below zero for lows and single digits for highs. The coldest day
looks to be Tuesday and Tuesday night, where wind chills will likely
be below zero and a 20-30% chance of wind chills below
-10F. Thursday looks like the first chance for temperatures to rise
just above freezing.

Sunday night into Monday, a low-amplitude shortwave trough continues
to trend in guidance which would lead to a chance for accumulating
snow. Another chance for accumulating snow will be Tuesday into
Wednesday when large troughing extends into the southeastern CONUS
and tries to develop a low pressure system off the east coast. High
snow-to-liquid ratios of greater than 15:1 due to the arctic airmass
means that very little QPF translates to impactful snowfall. With
these systems taking a southern track, impacts will be greatest in
south-central Kentucky. Over south-central Kentucky Sunday night
through Wednesday, there is a 55-65% of exceeding 1 inch of snowfall
and a 30-40% chance of exceeding 2 inches. In our far southeastern
counties, there is a 10% chance of exceeding 3 inches of snowfall.
Less snowfall is expected along and north of I-64, where there is
only a 30% chance of exceeding 1 inch of snowfall.

Impacts... Bitter cold air and wind chills early next week will lead
to frost bite concerns if one is outside with uncovered skin for
more than 30 minutes. Snow accumulation on roads will lead to slick
spots.

Forecast Confidence... There is high forecast confidence on the
arctic airmass bringing bitterly cold temperatures. Low confidence
on snowfall timing and amount, however medium confidence on location
of snowfall.

&&

.Aviation (00Z TAF Issuance)
Issued at 1212 AM EST Fri Jan 12 2024

Very active weather expected for the TAF period. A very strong,
potent storm system will swing into the region this morning,
bringing widespread rain showers and perhaps some embedded storms
within the wider rain shield. Visibilities will likely be reduced at
times in the heavier showers/storms. A strong LLJ will accompany the
precipitation, and LLWS will be a factor through much of the day. A
strong inversion will keep the strongest winds from mixing down
initially, but as the day progresses, it will weaken, and we'll see
a gradual uptick in winds/gusts. Gusts this afternoon could approach
50kts at some of the TAF sites. A strong/severe shower or storm may
be possible in the afternoon as well. In addition to the strong
winds, MVFR stratus will likely impact the region this morning and
persist into the overnight hours.

Winds will stay gusty overnight as precip lifts northeastward.
Depending on low level moisture, we may see some snow showers
develop, but confidence in their potential at TAF sites remains too
low to warrant mention at this time.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Wind Advisory from 7 AM EST /6 AM CST/ this morning to 7 AM EST
     /6 AM CST/ Saturday for KYZ023>043-045>049-053>057-061>067-
     070>078-081-082.

IN...Wind Advisory from 7 AM EST /6 AM CST/ this morning to 7 AM EST
     /6 AM CST/ Saturday for INZ076>079-083-084-089>092.

&&

Short Term........DM
Long Term.........SRM
Aviation..........DM
Hazardous weather outlook, Jan 12, 2:47 AM CST, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
347 AM EST Fri Jan 12 2024

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130900-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
347 AM EST Fri Jan 12 2024 /247 AM CST Fri Jan 12 2024/

...WIND ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ THIS MORNING TO
7 AM EST /6 AM CST/ SATURDAY...

This Hazardous Weather Outlook is for Indiana, south central
Indiana, east central Kentucky, north central Kentucky, northwest
Kentucky and south central Kentucky.

.DAY ONE...Today and tonight.

A powerful storm system will move across the region today.
Widespread strong and gusty winds are expected during this time, with
wind gusts in excess of 50 mph likely. A few thunderstorms are also
possible today which could produce locally stronger wind gusts. Rain
is likely to change to a brief period of light snow Friday night,
especially across southern Indiana.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

An arctic cold front will bring a chance for widespread snowfall to
the region Saturday night and Sunday night, with bitterly cold
temperatures expected for early next week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to pass along reports of significant wind
gusts or damage.

GENERAL STORM MOTION OF THE DAY:

Storms will move from the southwest to the northeast between at 65
to 75 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

DM/SRM

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 5:00 AM CSTHigh Wind WarningLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more13 hr

Nearby

Wind Advisories in Kentucky, 2024Wind Advisories in Indiana, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.